Alert archive / Washington / Gale Warnings in 2014

Gale Warning 89, NWS Seattle, WA

November 25, 2014

NWS Seattle, WA issued this gale warning at Nov 25, 2014, 9:48 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2014, 9:48 PM PST (05:48 UTC)
Expired
Nov 26, 2014, 6:00 AM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WHUS76 KSEW 260548
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
948 PM PST TUE NOV 25 2014

PZZ135-261400-
/O.UPG.KSEW.SC.Y.0262.000000T0000Z-141127T0000Z/
/O.NEW.KSEW.GL.W.0089.141126T0548Z-141126T1400Z/
PUGET SOUND AND HOOD CANAL-
948 PM PST TUE NOV 25 2014

...GALE WARNING IN EFFECT UNTIL 6 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-261400-
/O.EXT.KSEW.RB.Y.0036.000000T0000Z-141127T1200Z/
GRAYS HARBOR BAR-
948 PM PST TUE NOV 25 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST THURSDAY...

* BAR CONDITIONS...ROUGH.

* COMBINED SEAS...9 FT EXCEPT BUILDING TO 11 FT AROUND MAXIMUM EBB
  CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-150-153-156-170-173-176-261400-
/O.CON.KSEW.SC.Y.0262.000000T0000Z-141127T0000Z/
/O.CON.KSEW.GL.A.0045.141127T0000Z-141127T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
948 PM PST TUE NOV 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WIND...SOUTHERLY WIND 15 TO 25 KNOTS TONIGHT AND WEDNESDAY. 
  SOUTHERLY WINDS 25 TO 35 KNOTS POSSIBLE WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ133-261400-
/O.CON.KSEW.SC.Y.0262.141126T0600Z-141127T0000Z/
/O.CON.KSEW.GL.A.0045.141127T0000Z-141127T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
948 PM PST TUE NOV 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WIND...BECOMING SOUTHEAST AND RISING TO 15 TO 25 KNOTS 
  TONIGHT. SOUTHERLY WIND 25 TO 35 KNOTS POSSIBLE WEDNESDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ134-261400-
/O.CON.KSEW.SC.Y.0262.141126T0600Z-141127T0000Z/
ADMIRALTY INLET-
948 PM PST TUE NOV 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

* WIND...BECOMING SOUTHEAST AND RISING TO 15 TO 25 KNOTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-261200-
/O.CON.KSEW.SC.Y.0262.141126T0600Z-141126T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
948 PM PST TUE NOV 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WIND...WIND BECOMING WEST AND RISING TO 15 TO 25 KNOTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-261400-
/O.CON.KSEW.GL.A.0045.141127T0000Z-141127T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
948 PM PST TUE NOV 25 2014

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WIND...SOUTHERLY WIND 25 TO 35 KNOTS POSSIBLE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
471 
WHUS76 KSEW 261038
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
238 AM PST WED NOV 26 2014

PZZ150-153-156-170-173-176-261845-
/O.EXT.KSEW.SC.Y.0262.000000T0000Z-141126T2100Z/
/O.UPG.KSEW.GL.A.0045.141127T0000Z-141127T1200Z/
/O.NEW.KSEW.GL.W.0090.141126T2100Z-141127T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
238 AM PST WED NOV 26 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS...10 TO 14 FEET AT 10 SECONDS TONIGHT.

* WIND...SOUTH WIND 15 TO 30 KNOTS...RISING TO 25 TO 35 KNOTS
  THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-261845-
/O.EXA.KSEW.SC.Y.0262.000000T0000Z-141127T0000Z/
/O.UPG.KSEW.GL.A.0045.141127T0000Z-141127T1200Z/
/O.NEW.KSEW.GL.W.0090.141127T0000Z-141127T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
238 AM PST WED NOV 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHEAST 10 TO 20 KNOTS...RISING TO 15 TO 25 KNOTS
  TODAY...THEN 25 TO 35 KNOTS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-133-261845-
/O.CON.KSEW.SC.Y.0262.000000T0000Z-141127T0000Z/
/O.UPG.KSEW.GL.A.0045.141127T0000Z-141127T1200Z/
/O.NEW.KSEW.GL.W.0090.141127T0000Z-141127T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
238 AM PST WED NOV 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHERLY 15 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-261845-
/O.CON.KSEW.GL.W.0089.000000T0000Z-141126T1400Z/
/O.EXB.KSEW.SC.Y.0262.141126T1400Z-141127T1400Z/
PUGET SOUND AND HOOD CANAL-
238 AM PST WED NOV 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PST
THURSDAY. 

* WIND...SOUTH 25 TO 35 KNOTS EARLY...EASING TO 15 TO 30 KNOTS
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ134-261845-
/O.EXT.KSEW.SC.Y.0262.000000T0000Z-141127T1400Z/
ADMIRALTY INLET-
238 AM PST WED NOV 26 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY...

* WIND...SOUTH 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-261845-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-141127T1200Z/
GRAYS HARBOR BAR-
238 AM PST WED NOV 26 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY...

* BAR CONDITIONS...ROUGH.

* COMBINED SEAS...7 TO 9 FT EXCEPT BUILDING TO 11 FT AROUND
  MAXIMUM EBB CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-261200-
/O.CON.KSEW.SC.Y.0262.000000T0000Z-141126T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
238 AM PST WED NOV 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 25, 9:30 PM PST, 18 minutes earlier.

Area forecast discussion, Nov 25, 9:30 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST TUE NOV 25 2014

.SYNOPSIS...A WARM FRONT WILL REMAIN NEAR THE CANADIAN BORDER
TONIGHT AND WEDNESDAY WITH RAIN AT TIMES OVER THE NORTH PART AND
RAIN LIKELY ELSEWHERE TONIGHT. RAIN WILL DIMINISH WITH JUST A CHANCE
OF RAIN ON WEDNESDAY. A FRONT WILL MOVE ACROSS THE AREA WEDNESDAY
NIGHT FOR MORE RAIN AND WINDY CONDITIONS. RAIN WILL CONTINUE ON
THANKSGIVING DAY AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH
THEN CROSSES THE AREA THURSDAY NIGHT. COOL DRY AND BREEZY WEATHER
WILL DEVELOP BY FRIDAY AFTERNOON AND CONTINUE THROUGH THE WEEKEND AS
HIGH PRESSURE BUILDS OVER BRITISH COLUMBIA. WEAK WEATHER SYSTEMS MAY
BRING A LITTLE RAIN EARLY NEXT WEEK.

&&

.SHORT TERM...THE SURFACE WARM FRONT IS JUST NORTH OF PUGET SOUND AT
8 PM WITH SLY WINDS INCREASING S OF THE FRONT AND REMAINING MAINLY
LIGHT FROM NEAR THE E ENTRANCE TO THE N INTERIOR. ALKI WAS REPORTING
WIND GUSTS TO 43 KT THIS PAST HOUR AND OTHER OBS SITES AROUND THE
SOUND ARE GUSTY AS WELL. RAIN WILL PERSIST TO THE N OF THE FRONT SO
ANOTHER INCH OR LOCALLY 2 INCHES IS POSSIBLE TONIGHT IN THE N
CASCADES. THE WARM FRONT SHOULD LIFT N OF THE WA/B.C. BORDER BY
WEDNESDAY MORNING WITH THE BULK OF MOISTURE TO THE N OF WA. THERE
WILL BE SOME RAIN AT TIMES IN THE OLYMPICS AND AREAS N OF PUGET
SOUND AND THE CASCADES BUT AMOUNTS DO NOT LOOK HYDROLOGICALLY
SIGNIFICANT.

RAIN WILL PICK UP AGAIN WEDNESDAY NIGHT INTO THURSDAY AS A STRONG
COLD FRONT PUSHES INTO WRN WA. THE STRONG SW FLOW ALOFT WILL FAVOR
HEAVIER RAIN ALONG S/SW FACING SLOPES OF THE OLYMPICS AND N
CASCADES. 3 TO 5 INCHES OF RAIN COULD FALL RENEWING THE FLOOD THREAT
FOR THE SKOKOMISH BASIN AND ALSO PRONE RIVERS IN THE N CASCADES.
SEE THE HYDRO DISCUSSION FOR DETAILS. IT WILL ALSO RAIN ACROSS THE
LOWLANDS BUT THE STRONG SW FLOW WILL PROBABLY SHADOW PORTIONS OF
PUGET SOUND WITH LESS RAINFALL AMOUNTS EXPECTED.

MODELS HAVE TRENDED TOWARD A SECOND FRONTAL BOUNDARY HANGING UP OVER
THE AREA ON FRIDAY. THIS IS AHEAD OF A COLDER AIR MASS OVER B.C.
TRYING TO PUSH SWD. THE WLY FLOW WHICH STARTS OFF STRONG DURING THE
MORNING WILL WEAKEN CONSIDERABLY THROUGH THE DAY. THIS WILL LIMIT
OROGRAPHIC ENHANCEMENT ALONG THE CASCADES. WHILE AN INCH OR TWO IS
POSSIBLE ACROSS THE NRN PART OF THE FORECAST AREA...THE IMPACT ON
RIVERS WILL PROBABLY BE MINIMAL. WILL NEED TO LOOK OVER ALL THE 00Z
RUNS BEFORE MAKING ANY ADJUSTMENTS TO QPF.

COLDER AIR WILL BE DAMMING UP ALONG THE CANADIAN ROCKIES LATER
FRIDAY AND FRIDAY NIGHT. FRASER OUTFLOW IS EXPECTED TO DEVELOP AND
COLDER AIR ALOFT WILL ALSO START TO FILTER INTO THE AREA. SOME
MODELS SHOW RESIDUAL MOISTURE IN PLACE...LOW LEVEL CONVERGENCE...AND
COLDER AIR FILTERING IN. WILL NEED TO WATCH THIS SITUATION CLOSELY
AS THIS SET UP CAN SOMETIMES RESULT IN LOCALIZED LOWLAND SNOW. WILL
REVIEW THIS POTENTIAL FOR THE MORNING FORECAST ISSUANCE.

.LONG TERM...FROM PREVIOUS DISCUSSION...BASED ON AGREEMENT BETWEEN
THE 12Z GFS AND 12Z ECMWF SATURDAY AND SUNDAY WERE CLEARED OUT AND
THE MENTION OF RAIN DROPPED...EXCEPT FOR THE S PART LATE SUNDAY.
WITH COOL DRY N FLOW ALOFT OVER THE AREA AND COLD DRY NE FLOW FROM
THE FRASER VALLEY...SKIES WILL BE MOSTLY SUNNY...TEMPERATURES
COOL...AND N-NE WINDS BREEZY. LOWS WILL DROP INTO THE 20S SATURDAY
NIGHT WITH HIGHS SATURDAY AND SUNDAY IN THE UPPER 30S TO MID 40S.
HOWEVER...CONFIDENCE IN THE MODELS IS STILL RATHER LOW...AND THE 18Z
GFS HAS JUST REVERSED COURSE AND BRINGS RAIN UP FROM OREGON ON
SUNDAY. THE ECMWF HAS BEEN MORE CONSISTENT SO REMAINS THE PREFERRED
SOLUTION. THE ECMWF BRINGS MOISTURE AND RAIN NORTHWARD FROM OREGON
SUNDAY NIGHT.  WITH COLD AIR IN PLACE OVER W WA THERE MAY BE A
CHANCE OF SOME LIGHT SNOW...PARTICULARLY OVER THE NORTHERN ZONES AS
THE PRECIP MOVES NORTH. SO FAR THIS IS NOT ACCOUNTED FOR IN THE
FORECASTS AND WILL HAVE TO BE RE-EVALUATED ONCE MODEL CONSISTENCY
AND AGREEMENT IMPROVES. KAM

&&

.HYDROLOGY...THE AREA OF HEAVIEST RAIN IN THE CASCADES EXTENDED FROM
THE SNOQUALMIE BASIN TO THE NORTH CASCADES THIS EVENING...AND IT
CONTINUES TO SHIFT SLOWLY NORTHWARD. THE HEAVIEST RAIN FOR THE EVENT
SO FAR HAS OCCURRED IN THE MOUNT RAINIER AREA...WHERE LOCALLY UP TO
7 INCHES HAS FALLEN SINCE MONDAY AFTERNOON. THE COWLITZ... NISQUALLY
AND CARBON RIVERS ALL FLOODED. THAT AREA WILL ONLY RECEIVE ANOTHER
INCH OR SO OF RAIN TONIGHT AND WEDNESDAY. THE NISQUALLY AND CARBON
RIVERS HAVE RECEDED BELOW FLOOD STAGE...AND THE COWLITZ AT RANDLE
WILL CREST LATE THIS EVENING.

UP TO 5 INCHES OF RAIN HAS FALLEN OVER THE BASINS OF THE CENTRAL AND
NORTH CASCADES...BUT SO FAR ONLY THE SNOQUALMIE RIVER IS FLOODING.
MORE HEAVY RAIN WILL FALL IN THIS AREA TONIGHT AS THE BAROCLINIC
BAND SHIFTS NORTHWARD...WITH ANOTHER 1 TO 3 INCHES LIKELY AS THE
SNOW LEVEL REMAINS 7000 TO 8000 FT. SO OTHER RIVERS COULD STILL
FLOOD...AND IN FACT THE UPPER REACHES OF THE SNOQUALMIE AND
SKYKOMISH HAVE STARTED RISING AGAIN. IN ADDITION THE ELWHA
RIVER...FLOWING OFF THE NORTH SIDE OF THE OLYMPICS...IS RISING MORE
QUICKLY THAN EXPECTED AND IT WILL NEED WATCHING FOR THE NEXT SEVERAL
HOURS.

THE NEXT FRONTAL SYSTEM WILL BRING ANOTHER ROUND OF HEAVY RAIN
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...RENEWING THE POSSIBILITY OF
FLOODING ON CASCADES RIVERS AND ALSO PERHAPS DRIVING THE SKOKOMISH
RIVER ABOVE FLOOD STAGE. THERE WILL PROBABLY BE 3 TO 6 INCHES OF
RAIN...WITH THE OLYMPICS AND NORTH CASCADES RECEIVING THE HEAVIEST
AMOUNTS. THE SNOW LEVEL WILL BE 5500 TO 7000 FT.   MCDONNAL

&&

.AVIATION...A WARM FRONT JUST NORTH OF PUGET SOUND WILL LIFT TOWARD
THE B.C. BORDER BY WEDNESDAY MORNING. STRONG SW FLOW ALOFT WILL
PERSIST THROUGH WEDNESDAY. STABLE AND MOIST CONDITIONS WILL PERSIST
BUT RAIN WILL BECOME MORE SPOTTY IN NATURE. A FRONT WILL PUSH INTO
WRN WA WEDNESDAY NIGHT.

IFR CEILINGS AND VISIBILITIES HAVE BEEN STUBBORN TO IMPROVE NORTH OF
THE FRONT...BUT AFTER THE FRONT PASSES CEILINGS SHOULD LIFT TO LOW
END MVFR AT LEAST...1-2K FT...AND VISIBILITIES WILL IMPROVE TO 4-6SM
BR. LIGHT WINDS AT THE SURFACE WILL INCREASE TONIGHT BEHIND THE
FRONT.

KSEA...MVFR CONDITIONS LIKELY THROUGH SUNDAY WITH LITTLE RAINFALL
EXPECTED DUE TO SHADOWING OFF THE OLYMPICS. SW WINDS 15-20 KT W/
GUSTS 30 KT...EASING TO 10 KT ON WEDNESDAY.

&&

.MARINE...A FRONT NORTH OF PUGET SOUND WILL MOVE INTO SOUTHERN
BRITISH COLUMBIA BY WEDNESDAY MORNING. SMALL CRAFT ADVISORY STRENGTH
WINDS WILL SPREAD NORTH BEHIND THE FRONT...EXCEPT GALE FORCE WINDS
IN PUGET SOUND.

WINDS WILL INCREASE WEDNESDAY AS A COLD FRONT APPROACHES THE COAST.
AT LEAST SMALL CRAFT ADVISORY LEVEL WINDS ARE LIKELY OVER MOST
WATERS WITH GALES POSSIBLE ON THE COAST AND OVER EXPOSED INLAND
AREAS WEDNESDAY NIGHT. A GALE WATCH IS IN EFFECT FOR THE COAST...THE
STRAIT ENTRANCES...AND THE NORTHERN INLAND WATERS WEDNESDAY NIGHT.

ANOTHER COLD FRONT WILL MOVE THROUGH THE WATERS ON FRIDAY. THIS
FRONT WILL BE FOLLOWED BY STRONG FRASER OUTFLOW IN THE NORTHERN
INLAND WATERS AND MODERATE NORTHERLY WINDS OVER THE OTHER WATERS
LATER FRIDAY INTO SATURDAY. CHB/MERCER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...VARIOUS FLOOD WATCHES AND WARNINGS IN EFFECT FOR PORTIONS OF
     WESTERN WASHINGTON.
PZ...GALE WARNING FOR PUGET SOUND THROUGH 6 AM WEDNESDAY MORNING.
     SMALL CRAFT ADVISORY ALL WATERS EXCEPT EAST ENTRANCE AND PUGET
     SOUND.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
     GALE WATCH COAST...ENTRANCES...AND NORTHERN INLAND WATERS
     WEDNESDAY NIGHT.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:05 AM PSTRiver Flood WarningSEWSnohomish17 hr
Nov 26, 2:38 AM PSTGale WarningSEW24 hr
Nov 26, 10:41 AM PSTRiver Flood WarningSEWSnohomish21 hr
Nov 26, 2:42 PM PSTSmall Craft AdvisorySEW4 days
Nov 26, 3:20 PM PSTWind AdvisorySEWSan Juan13 hr

Nearby

Gale Warnings in Washington, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.